MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT BALLOON INFLATION DEVICE; INSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. ACCLARENT BALLOON INFLATION DEVICE; INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number BID30
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a hybrid balloon sinuplasty procedure (bsp), when the acclarent balloon inflation device (bid30 / 96375267) was removed from its packaging, a white substance was noticed on the handle of the device.The reporter stated that ¿the white substance may have been paper from the label rubbing off.¿ the acclarent balloon inflation device was replaced with another from the same lot (96375267), but the same white substance was noticed on the handle.The device was replaced a third time, and the third device had no white substance on it.The procedure was resumed.There was no negative patient impact reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (96375267) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 20-jan-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile acclarent balloon inflation device was received contained in the decontamination pouch.Visual inspection was performed.White spots were noted along the entire length of the syringe barrel.The device was sent for fourier transform infrared spectroscopy (ftir) investigation and the white stains were analyzed.The ftir spectra suggest the possible presence of inorganic salts (sodium, calcium), polymeric residues, or organic compounds.As a hypothesis, the residues may have resulted from contact with medical solutions (such as contrast media or saline solution), biological fluids, or the effects of cleaning and sterilization process.A manufacturing record evaluation was performed and no non-conformances related to the complaint was found during the review.The issue reported regarding white substance on the handle is confirmed.The device was removed from its original package and handled in an unknown manner, there were no signs of damage to the device prior to use; therefore, the issue reported cannot be traced to the assembly of the device.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device since, as part of acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) warns the following: do not use a device where the integrity of the sterile packaging has been compromised or if the device appears damaged.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ACCLARENT BALLOON INFLATION DEVICE
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21022653
Report Number3005172759-2024-00097
Device Sequence Number13056556
Product Code LRC
UDI-Device Identifier10705031063570
UDI-Public(01)10705031063570(11)240630(17)270630(10)96375267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K052198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBID30
Device Lot Number96375267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/20/2025
02/11/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/20/2025
02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown